# SDR DXTA2025052803630

- Difficulty date: May 25, 2025
- Submitted: May 28, 2025
- Operation: Air carrier
- Aircraft: N462QS
- Make and model: Emb EMB-505
- Aircraft serial: 50500719
- Aircraft time: 1,879 hours, 1,530 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

STONG ODOR WHEN INITIALLY BOARDING AIRCRAFT, AMONIA/ ROTTING FISH SMELL. WE ASSUMED IT WAS THE LAV, SO WE HAD IT SERVICED. AFTER STARTING THE ENGINES THE SMELL INTENSIFIED TO WHERE WE HAD A HARD TIME STOMACHING IT, VCS WAS ON. SMELL WAS GETTING WORSE AS TIME WENT ON, SMELL NOT BAD WITH ENGINES OFF.. CORRECTIVE ACTION: WE VERIFIED THE DISCREPANCY, THERE IS A SMELL COMING WHEN ENGINES BLEED AIR IS ON ONLY. THE SMELL IS STRONG AT FIRST BUT SOON GOES AWAY AFTER SOME AIRFLOW. WE HAVE RULED OUT THE VCS SYSTEM(VIA CHECKING ALL THE EVAPS AND CONDENSERS ETC.}. WE HAVE INSPECTED THE RAV WITH A BORESCOPE. IT IS CLEAN AND CLEAR OF DEBRIS. WE REMOVED THE CEILING PANEL IN THE BAGGAGE AREA TO INSPECT THE DUCTING AND LOOK/ SMELL FOR THE SOURCE. NO FAULTS FOUND. WE ARE REFERENCING FIM TASK 21-20-00-810Â·801-A. WE COMPLETED THE FIM TASK AND ARE DOWN TO "UNDETERMINED CAUSESÂ€?  INSPECTED ALL OUTSIDE PANELS LOOKING TOR DEBRIS. NO FAULTS FOUND. COMPLIED WITH BORESCOPE INSPECTION OF BOTH ENGINES PER MCC REQUEST. NO FAULTS FOUND. WE WERE ABLE TO FISH THE BORESCOPE DOWN THE INLET OF THE PRSOVS AND THEY WERE CLEAN/CLEAR. 5/25/25. AFTER ENTERING THE AIRCRAFT, A STRONG ODOR WAS PRESENT THROUGHOUT THE CABIN. FURTHER INSPECTION LED TO THE DISCOVERY OF ROTTEN FOOD STUCK BETWEEN THE LH TRAY TABLE AND THE LH SIDEWALL VENTS. THIS WAS IDENTIFIED AS THE SOURCE OF THE SMELL, WHICH HAD SPREAD THROUGH THE CABIN VIA THE AIR VENTS. THE ROTTEN FOOD WAS CAREFULLY REMOVED, AND THE AREA WAS CLEANED THOROUGHLY. TO ENSURE THE SMELL WAS FULLY CLEARED, WE RAN THE ENGINES WITH BLEED AIR ON FOR AN EXTENDED TIME AT VARIOUS POWER SETTINGS. WE ALSO OPERATED THE VCS {VAPOR CYCLE SYSTEM) AT DIFFERENT TEMPERATURE SETTINGS, SWITCHING IT ON AND OFF TO CHECK FOR ANY LINGERING ODOR OR PERFORMANCE ISSUES. AFTER ALL STEPS WERE COMPLETED, WE WERE UNABLE TO DUPLICATE THE ODOR. ALL WORK PERFORMED JAW EMB PHENOM 300 AMM CH. 71-00-01. 21-52-00 36-00-00
